Palpitations have several causes including:
1. Mitral valve prolapse (a condition associated with palpitations, atypical chest pain in the otherwise healthy young adult).
2. Hyperactive thyroid gland.
3. Electolyte disturbances.
5. Drinking alcohol.
6. Drinking too much caffeinated beverages.
7. Being tired and not getting enough sleep.
9. Others causes related to the heart such as coronary disease and heart failure.
If you have not already had blood tests for electrolytes and thyroid functions, i recommend that you have them.
i also recommend that you have an echocardiogram (ultrasound of the heart) to exclude mitral valve prolapse.
Please, stop smoking, drinking alcohol if you are, have enough rest and sleep. These measures should help getting rid of the flutters that happen every now and then.
You did not mention having any risk factors for coronary disease so i will assume that you don't have any and this means that i think that the stress test is going to be negative.
What was the diagnosis that you were told when you were admitted to the hospital for 2 days? Were you seen by a cardiologist or cardiologist specialized in arrhythmias?
Emcore is a medication that causes the heart rate to be slow and is an antiarrhythmic at the same time, so if you stop it and it was controlling your arrhythima then your arrhythmia will start to appear once more. You should never stop this medication suddenly and before stopping it for any reason, you have to consult with the prescribing physician first.
Taking such a medication for an unknown long period of time, in my personal opinion, is not that practical. i would like to suggest that if you were not seen by a cardiologist specialized in arrhythmias (called electrophysiologist), i would like to suggest that you be seen by one for the possibility of having a test called an electrophysiologic study.
Thank you very much for using our website http://doctorslounge.com
and i hope that this information helped.
Yasser Mokhtar, M.D.